|Can HAART cause temporary or permanent high blood pressure?
May 21, 2011
I have recently started meds for the first time, exactly two weeks ago. I got my vitals checked today and my blood pressure was 138/98. My blood pressure has always been very good in the past, usually in the low 120s over low 80s. Is there a connection with HAART and high blood pressure? If so, is this something that will go back down once my body adjusts? I am concerned that the meds might be causing this. I currently take Epzicom and Dolutegravir (new experimental integrase inhibitor). I also take a multivitamin and fish oils daily. No other meds.
| Response from Dr. Holodniy
It would be unlikely that the approved HIV meds would cause this. I cannot speak for the investigational agent. But in general, HIV meds do not cause increases in blood pressure.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can HIV Be Transmitted Through Touching An Open Scab?
- Sex With A Prostitute And Negative HIV Test
- Too Scared To Get Tested After Sex With A Prostitute
- How Long Do I Wait To Get Tested After Sex With A Prostitute?
- Bloody Pee After Anal With Condom Worried I Have HIV
- Oral Ulcers After Touching Precum Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.